Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 25, NWS Melbourne, FL

May 4, 2016

NWS Melbourne, FL issued this small craft advisory at May 4, 2016, 10:03 PM EDT. It took effect at May 4, 2016, 11:00 PM EDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
May 4, 2016, 10:03 PM EDT (02:03 UTC)
In effect from
May 4, 2016, 11:00 PM EDT
Expired
May 5, 2016, 10:00 PM EDT
In force
23 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

303 
WHUS72 KMLB 050203
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
1003 PM EDT WED MAY 4 2016

AMZ570-572-575-051400-
/O.NEW.KMLB.SC.Y.0025.160505T0300Z-160505T1400Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
1003 PM EDT WED MAY 4 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THURSDAY. 

* WINDS...WINDS BECOMING WEST TO NORTHWEST OVERNIGHT AND
  INCREASING TO 20 TO 25 KNOTS. 

* WAVES/SEAS...SEAS BUILDING UP TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
858 
WHUS72 KMLB 050647
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
247 AM EDT THU MAY 5 2016

AMZ570-572-575-060200-
/O.EXT.KMLB.SC.Y.0025.000000T0000Z-160506T0200Z/
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-
247 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WINDS WEST TO NORTHWEST OVERNIGHT AND INCREASING TO 20
  TO 25 KNOTS.

* WAVES/SEAS...SEAS BUILDING UP TO 7 FEET BEYOND 20 MILES FROM THE
  COAST THIS MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at May 4, 9:48 PM EDT, 15 minutes earlier.

Area forecast discussion, May 4, 9:48 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
948 PM EDT WED MAY 4 2016

.DISCUSSION...SHOWERS AND ISOLATED STORMS GRADUALLY CLEARING OUT
FROM WEST TO EAST AHEAD OF COLD FRONT. THIS BOUNDARY WILL PUSH
SOUTHEAST AND THROUGH THE AREA OVERNIGHT WITH DRIER AIR BUILDING
IN BEHIND THE BOUNDARY. RAIN CHANCES WILL END BY LATE TONIGHT
ACROSS EAST CENTRAL FLORIDA WITH CLOUD COVER GRADUALLY CLEARING
OVERNIGHT. TEMPERATURES WILL FALL IN THE LOW 60S OVER MUCH OF THE
AREA...EXCEPT N/W OF I-4 WHERE UPPER 50S WILL BE POSSIBLE NEAR
DAYBREAK THURSDAY. UPDATED THE ZONES TO REFRESH WORDING BASED ON
LATEST SATELLITE/RADAR TRENDS FOR TONIGHT.

&&

.AVIATION...SHOWERS AND ISOLATED STORMS ARE SHIFTING EASTWARD AND
WILL GRADUALLY CLEAR THE AREA AROUND TO JUST AFTER MIDNIGHT AS
FRONT CONTINUES TO PUSH SOUTHEAST ACROSS THE REGION. TEMPO
IFR/MVFR CONDS WILL OCCUR WITH SHRA/TSRA ACTIVITY AND SOME
LINGERING LOW CLOUD ALONG THE FRONT THROUGH 06Z.

DRIER AIR BUILDING IN BEHIND THE FRONT WILL THEN LEAD TO CLEARING
SKIES BY LATE TONIGHT WITH PREDOMINANT VFR CONDS THEN EXPECTED
THROUGH THURSDAY. BREEZY TO WINDY CONDITIONS WILL LIKELY DEVELOP
INTO TOMORROW AFTERNOON BEHIND THE FRONT WITH W/NW WINDS UP TO
15-17 KTS GUSTING TO AROUND 20-25 KTS.

&&

.MARINE...S/SW WINDS AHEAD OF THE FRONT WILL BECOME W/NW AS FRONT
MOVES THROUGH THE WATERS...INCREASING UP TO 20-25 KNOTS OFFSHORE.
THESE WINDS WILL LIKELY BUILD SEAS UP TO 7 FEET IN THE GULF
STREAM. WILL THEREFORE ISSUE A SMALL CRAFT ADVISORY FOR THE
OFFSHORE WATERS OVERNIGHT...CONTINUING THROUGH EARLY MORNING
THURSDAY FOR THESE HAZARDOUS BOATING CONDITIONS. NEARSHORE SMALL
CRAFT WILL STILL WANT TO EXERCISE CAUTION FOR WIND SPEEDS UP TO 15
TO 20 KNOTS.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

WEITLICH/LASCODY
Hazardous weather outlook, May 4, 2:21 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT WED MAY 4 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
221 PM EDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
THERE WILL BE A CHANCE FOR STRONGER STORMS ACROSS SOUTHERN
PORTIONS OF EAST CENTRAL FLORIDA FROM OKEECHOBEE COUNTY TO THE
TREASURE COAST THROUGH THE LATE AFTERNOON AND EVENING HOURS AHEAD
OF A COLD FRONT THAT WILL MOVE THROUGH CENTRAL FLORIDA LATER
TONIGHT. LOCALLY HEAVY RAINFALL AMOUNTS TO ONE TO TWO
INCHES...FREQUENT LIGHTNING...GUSTY WINDS UP TO 50 MPH AND
POSSIBLE SMALL HAIL MAY ACCOMPANY THE STRONGEST STORMS. STORMS
WILL MOVE RAPIDLY EAST AT 25 TO 35 MPH.

.FLOOD IMPACT...
STORMS PRODUCING PERIODS OF HEAVY RAIN WILL BE CAPABLE OF DUMPING
A QUICK ONE TO TWO INCHES IN SOME AREAS. NUISANCE FLOODING OF LOW
SPOTS WILL BE POSSIBLE WHERE THE STRONGEST STORMS OCCUR.

.MARINE THUNDERSTORM GUST IMPACT...
THERE IS A MODERATE TO HIGH HAZARD OF WIND GUSTS EXCEEDING 34
KNOTS ACROSS INLAND LAKES AS WELL AS THE INTRACOASTAL AND
NEAR SHORE ATLANTIC WATERS AS STORMS MOVE RAPIDLY FROM THE
MAINLAND AND ACROSS THE ATLANTIC WATERS AT 20 TO 30 KNOTS...MAINLY
ACROSS SOUTHERN PORTIONS OF EAST CENTRAL FLORIDA. BE PREPARED TO
SEEK SAFE HARBOR IN ADVANCE OF STORMS.

.WIND AND SEA IMPACT...
INCREASING WINDS OVER THE OPEN ATLANTIC WATERS WILL OCCUR THIS
AFTERNOON INTO TONIGHT. A LATE SEASON COLD FRONT MOVING OVER THE
REGION OVERNIGHT WILL BRING GUSTY WEST TO NORTHWEST WINDS OVER
THE ATLANTIC WATERS...ESPECIALLY OFFSHORE. SEAS WILL INCREASE TO 4
TO 6 FEET BY TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NOTICEABLY COOLER AND DRIER WEATHER IS FORECAST THE LATTER HALF
OF THE WEEK AND INTO THE UPCOMING WEEKEND. FIRE WEATHER CONCERNS
WILL REDEVELOP DUE TO PROLONGED DRYING WHICH WILL OCCUR BEGINNING
THURSDAY AND PERSIST INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE WEATHER. FORMAL ACTIVATION MAY BE
NEEDED.

15

In the hours before

Local storm report, May 4, 5:06 PM EDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
506 PM EDT WED MAY 04 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     NON-TSTM WND GST 27 ENE PORT CANAVERAL   28.52N 80.17W
05/04/2016  M43.00 MPH       AMZ572             FL   OTHER FEDERAL

            FROM BUOY 41009.

1115 AM     NON-TSTM WND GST 5 SSE PLAYALINDA BEACH  28.57N 80.59W
05/04/2016  M43.00 MPH       BREVARD            FL   OTHER FEDERAL

            FROMWIND TOWER KSC1101.

1200 PM     NON-TSTM WND GST 8 SSE PLAYALINDA BEACH  28.54N 80.57W
05/04/2016  M44.00 MPH       BREVARD            FL   OTHER FEDERAL

            FROM TOWER KSC108.

1205 PM     NON-TSTM WND GST 5 NE PORT CANAVERAL     28.46N 80.53W
05/04/2016  E44.00 MPH       BREVARD            FL   OTHER FEDERAL

            FROM TOWER KSC003.

1205 PM     NON-TSTM WND GST 27 ENE PORT CANAVERAL   28.52N 80.17W
05/04/2016  M49.00 MPH       AMZ572             FL   OTHER FEDERAL

            FROM BUOY 41009.

&&

PG

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 2:45 AM EDTLake Wind AdvisoryMLBLake, Orange, Osceola, Seminole, Volusia16 hr

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.